MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTORS HOME; SHARPS CONTAINER

BECTON DICKINSON BD¿ SHARPS COLLECTORS HOME; SHARPS CONTAINER
Catalog Number 323487
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In this mdr, bd (b)(6) in (b)(6) has been listed as premium plastic solution is an oem manufacturing site.Medical device expiration date: n/a.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported after use of the bd¿ sharps collectors home the spouse of consumer received a needle stick.She states ¿when picking up the home sharps container she was poked by a needle that had punctured through the wall of the container, consumer is seeking medical attention and plans to get a tetanus shot,.¿ there was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
No samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.As per qe, a dhr review of the risk management file for this issue shows that the risk for this issue is low.Also, for this product, the sharps collector is puncture resistant, not puncture proof.Based on the samples/photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.

Brand Name
BD¿ SHARPS COLLECTORS HOME
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7353673
Report Number2243072-2018-00148
Device Sequence Number1741088
Product Code FMI
UDI-Device Identifier00382903234875
UDI-Public00382903234875
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K943139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Catalogue Number323487
Device Lot Number7277001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;